Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 24, NWS St. Louis, MO

May 30, 2015Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at May 30, 2015, 7:45 PM CDT for Lincoln County, Missouri. It took effect at May 30, 2015, 10:36 PM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 7:45 PM CDT (00:45 UTC)
In effect from
May 30, 2015, 10:36 PM CDT
Expired
Jun 1, 2015, 9:08 AM CDT
In force
35 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WGUS43 KLSX 310045
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT SAT MAY 30 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 


  Cuivre River near Troy
  

.This Flood Warning is a result of recent heavy rainfall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-010045-
/O.NEW.KLSX.FL.W.0024.150531T0336Z-150601T1408Z/
/TRYM7.1.ER.150531T0336Z.150531T1200Z.150531T1408Z.NO/
745 PM CDT SAT MAY 30 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Cuivre River near Troy
* until Sunday.
* At 7:30 PM Saturday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to crest near 21.5 feet Sunday morning.
* Impact:  At 22.0 feet...Right bank overflows.
* Impact:  At 21.0 feet...Flood Stage.  Left bank overflows.  Minor 
  flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/31  06/01  06/02  06/03  06/04

Cuivre River
  Troy            21.0   20.48      21.5   14.3    9.6    8.2    7.7

&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090

$$
1 follow-up statement
306 
WGUS83 KLSX 311310
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
810 AM CDT SUN MAY 31 2015

...The Flood Warning is cancelled for the following river in Missouri...
 
  Cuivre River near Troy affecting Lincoln County

.This will be the last flood statement for this water event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-311340-
/O.CAN.KLSX.FL.W.0024.000000T0000Z-150601T1408Z/
/TRYM7.1.ER.150531T0201Z.150531T0330Z.150531T0515Z.NO/
810 AM CDT SUN MAY 31 2015

The Flood Warning is cancelled for
  the Cuivre River near Troy.
* At 7:30 AM Sunday the stage was 17.0 feet.
* Flood stage is 21.0 feet.
* Crested at 21.17 feet late last night.
* Fell below flood stage earlier this morning.  
* Forecast: The river will continue to fall.  


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/01  06/02  06/03  06/04  06/05

Cuivre River
  Troy            21.0   17.02      14.3    9.6    8.2    7.7    7.4


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 6:13 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 30, 6:13 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT Sat May 30 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 338 PM CDT Sat May 30 2015

The initial short wave/vort max was located in southeast MO at 20Z with
the associated surface low/frontal boundaries between KBLV and
KMVN. Deep convection capable of high rainfall rates posing any
flood potential will remain along and east of the surface low/front
and be a potential impacts for next 2-3 hours. Thereafter the surface
low and associated fronts will move to the east of the CWA in
association with northeastward movement of the short wave. Have
trimmed the flash flood watch to this region/far eastern CWA through
700 pm. Elsewhere scattered showers will continue in the post-
frontal/low cyclonic flow and impact portions of eastern MO and
southwest IL during the evening hours as they also progress to the
east. Clouds will be locked in across the area tonight and temperatures
will be gradually falling with low level CAA.

Glass

.LONG TERM:  (Sunday through Next Saturday)
Issued at 338 PM CDT Sat May 30 2015

A broad trof is forecast to remain in the picture for the next few
days with development of a closed low within the southern portion
of the trof late tonight into Sunday. Models differ some on the
location of this low and infact several models show 2 lows, however
the main low is forecast to remain over the lower MS Valley. Will
need to monitor the possibility of a more northern low as well
moving northeast across portions of southern MO towards STL. The
GFS suggests this and thus generates some showers across the
southeast third or so of the CWA on Sunday and into Sunday evening
and Monday. It is an outlier compared to the other solutions but I
can't totally rule it out. At this time I am keeping with a dry
forecast. Cool weather featuring below average temperatures will
be the main story Sunday into Monday with a good deal of clouds as
an expansive surface high centered in southeast Canada maintains
control.

A slowly progressive upper air pattern is forecast after Tuesday
and this will eventually lead to a ridge aloft building into the
central U.S. This change aloft, the retreat of the surface high
and return of southerly flow will lead to a big warm-up during the
later half of the week and into Saturday with highs well into the
80s. By next weekend we will need to monitor short waves trying to
top the ridge aloft and potential for an encroaching east-west
front from the north, all of which indicate an increase in
thunderstorm potential.

Glass

&&

.AVIATION:  (For the 00z TAFs through 00z Sunday Evening)
Issued at 549 PM CDT Sat May 30 2015

Showers continue to rotate through the St Louis metro area behind
the surface low over southeast IL. May need to include a tempo
group for showers or at least VCSH in the St Louis metro area tafs
til 01Z or 02Z this evening. The 1000-2500 feet cloud ceilings
will likely drop to just below 1000 feet later this evening or
overnight. The cloud ceiling should rise into the MVFR catagory by
late Sunday morning. The n-nwly surface wind will veer around to a
n-nely direction on Sunday as the surface low moves northeastward
into the OH Valley region with surface ridging extending from the
northern Plains and Great lakes region south into MO.

Specifics for KSTL: May continue to get brief showers in the STL
area until about 02Z this evening. The 2000 foot cloud ceiling
should lower to just below 1000 feet later this evening and
overnight, then rise to around 2000 feet Sunday afternoon. The
n-nwly surface wind will veer around to a nely direction Sunday
afternoon.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...FLASH FLOOD WATCH until 7 PM CDT this evening FOR Bond IL-
     Clinton IL-Fayette IL-Marion IL-Montgomery IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, May 30, 7:11 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT SAT MAY 30 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
711 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

In the hours before

Special weather statement, May 30, 1:53 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CDT SAT MAY 30 2015

ILZ069-074-079-101-102-301945-
CLINTON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL-
153 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON...WESTERN
WASHINGTON...EASTERN ST. CLAIR...NORTHEASTERN RANDOLPH AND EASTERN
MONROE COUNTIES UNTIL 245 PM CDT...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARISSA...OR 7 MILES NORTHWEST OF SPARTA...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FREEBURG...
  MASCOUTAH...
  SCOTT AFB...
  NEW BADEN...
  LEBANON...
  TILDEN...
  COULTERVILLE...
  MARISSA...
  NEW ATHENS...
  SMITHTON...

THIS STORM WILL ALSO IMPACT...
INTERSTATE 64 IN ILLINOIS FROM EXIT 23 TO EXIT 61.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY
Local storm report, May 30, 2:22 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       NEW ATHENS              38.32N  89.88W
05/30/2015  M1.40 INCH       ST. CLAIR          IL   TRAINED SPOTTER

            SINCE 1330 CDT

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:00 PM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.